MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134301
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a afib - persistent ablation procedure with a lasso® nav eco variable catheter.It was reported that during mapping of the left atria, the lasso nav catheter entangled with a chordae of the mitral valve.It took a great deal of effort and time for the physician to manage to remove the catheter from the valve's chordae.Surgery was delayed due to the reported event for 60 minutes.Procedure was successfully completed.No patient consequences were reported.The event happened on the same day with the current complaint: (b)(6) 2023.This adverse event was discovered during use of biosense webster products.The patient did not suffer any notable consequence; however, the procedure was delayed almost an hour and if the hospital surgery department was ready to intervene if the physician was not able to remove the catheter from the chordae.The physicians opinion on the event is that the product was somehow "prone to hanging.".The patient was reported to be in good condition.Medical device entrapment with excessive manipulation.
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 2-may-2023, the bwi product analysis lab was received for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.However, a video was received for evaluation following biosense webster's procedures.Device investigation details: according to the video provided by the customer, it looks like the lasso catheter was entangled/knotted with itself, this condition is related to the customer complaint.A manufacturing record evaluation was performed for finished device number 30982620l, and no internal actions related to the reported complaint condition were identified.The instructions for use contain the following contraindication: ¿ use of the catheter may not be appropriate for use in patients with prosthetic valves.The customer complaint was confirmed based on the video received.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 22-jun-2023, the product investigation was completed.It was reported that a patient underwent a afib - persistent ablation procedure with a lasso® nav eco variable catheter.It was reported that during mapping of the left atria, the lasso nav catheter entangled with a chordae of the mitral valve.It took a great deal of effort and time for the physician to manage to remove the catheter from the valve's chordae.Surgery was delayed due to the reported event for 60 minutes.Procedure was successfully completed.No patient consequences were reported.Device evaluation details: the product was returned to biosense webster (bwi) for evaluation.A visual inspection of the returned device was performed following bwi procedures.The device was inspected, and the lasso loop was found deformed with no internal parts exposed.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.A manufacturing record evaluation was performed for the finished device 30982620l number, and no internal actions related to the reported complaint condition were identified.The issue reported by the customer can be confirmed however, the entrapment issue and damage on the lasso loop could be related to the manipulation of the device during procedure.In addition, it should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16845148
Report Number2029046-2023-00932
Device Sequence Number20714665
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberD134301
Device Catalogue NumberD134301
Device Lot Number30982620L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/02/2023
06/22/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date05/25/2023
07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale